Alert archive / Alabama / River Flood Warnings in 2014
River Flood Warning 33, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Apr 9, 2014, 8:18 PM CDT for Geneva County, Alabama. It was in force for 55 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2014, 8:18 PM CDT (01:18 UTC)
- Expired
- Apr 12, 2014, 3:35 AM CDT
- In force
- 55 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Geneva County, AL
The radar
The Ft Rucker radar (KEOX), 49 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Choctawhatchee River at Geneva (SR 52) (GNVA1).
- Action stage
- 18 ft
- Minor stage
- 23 ft
- Moderate stage
- 30 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02362000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
531 WGUS42 KTAE 100118 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 918 PM EDT WED APR 9 2014 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... CHOCTAWHATCHEE RIVER AT GENEVA (SR 52) AFFECTING GENEVA COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC061-110118- /O.NEW.KTAE.FL.W.0033.140410T0118Z-140411T1942Z/ /GNVA1.1.ER.140409T2235Z.140410T1800Z.140411T1342Z.NO/ 818 PM CDT WED APR 9 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE CHOCTAWHATCHEE RIVER AT GENEVA (SR 52). * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM WEDNESDAY THE STAGE WAS 23.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.0 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * IMPACT...AT 25.0 FEET...HOMES ALONG EAST WESTVILLE AVENUE WILL BEGIN TO FLOOD. FOWLER PARK WILL START TO FLOOD. && LAT...LON 3120 8575 3114 8586 3099 8588 3099 8580 3112 8578 3120 8566 $$
4 follow-up statements
593 WGUS82 KTAE 101427 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1027 AM EDT THU APR 10 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... FLORIDA... CHOCTAWHATCHEE RIVER AT GENEVA (SR 52) AFFECTING GENEVA COUNTY CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20) AFFECTING WALTON COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... CHOCTAWHATCHEE RIVER NEAR CARYVILLE (US 90) AFFECTING HOLMES AND WASHINGTON COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC061-111427- /O.EXT.KTAE.FL.W.0033.000000T0000Z-140412T1600Z/ /GNVA1.1.ER.140409T2235Z.140411T0000Z.140412T1000Z.NO/ 927 AM CDT THU APR 10 2014 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER AT GENEVA (SR 52). * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM THURSDAY THE STAGE WAS 24.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING. * IMPACT...AT 25.0 FEET...HOMES ALONG EAST WESTVILLE AVENUE WILL BEGIN TO FLOOD. FOWLER PARK WILL START TO FLOOD. && LAT...LON 3120 8575 3114 8586 3099 8588 3099 8580 3112 8578 3120 8566 $$ FLC059-133-111427- /O.CON.KTAE.FL.W.0030.000000T0000Z-000000T0000Z/ /CARF1.1.ER.140409T1036Z.140412T0600Z.000000T0000Z.NO/ 927 AM CDT THU APR 10 2014 THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER NEAR CARYVILLE (US 90). * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM THURSDAY THE STAGE WAS 13.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.8 FEET BY SATURDAY EARLY AFTERNOON THEN BEGIN FALLING. * IMPACT...AT 16.0 FEET...HIGHWAY 279 SOUTH OF CARYVILLE WILL BE CUT OFF. SEVERAL FISH CAMPS...RESIDENTIAL AREAS AND ADDITIONAL RURAL ROADS IN THE AREA WILL BE FLOODED. && LAT...LON 3099 8588 3085 8591 3077 8589 3070 8592 3070 8581 3099 8580 $$ FLC131-111427- /O.EXT.KTAE.FL.W.0031.140411T1048Z-000000T0000Z/ /BRUF1.2.ER.140411T1048Z.140414T0600Z.000000T0000Z.NO/ 927 AM CDT THU APR 10 2014 THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20). * FROM FRIDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM THURSDAY THE STAGE WAS 11.8 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 16.3 FEET BY MONDAY MORNING. * IMPACT...AT 16.5 FEET...MAJOR FLOODING OCCURS ALONG THE EAST AND WEST BANKS OF THE CHOCTAHATCHEE RIVER FROM NEAR THE CONFLUENCE WITH HOLMES CREEK TO THE GULF OF MEXICO AFFECTING MANY HOMES AND FISHING CAMPS. && LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581 $$
683 WGUS82 KTAE 110044 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 844 PM EDT THU APR 10 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... FLORIDA... CHOCTAWHATCHEE RIVER AT GENEVA (SR 52) AFFECTING GENEVA COUNTY CHOCTAWHATCHEE RIVER NEAR CARYVILLE (US 90) AFFECTING HOLMES AND WASHINGTON COUNTIES CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20) AFFECTING WALTON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC061-120044- /O.EXT.KTAE.FL.W.0033.000000T0000Z-140412T1836Z/ /GNVA1.1.ER.140409T2235Z.140410T2100Z.140412T1236Z.NO/ 744 PM CDT THU APR 10 2014 ...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER AT GENEVA (SR 52). * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM THURSDAY THE STAGE WAS 24.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY MORNING. * IMPACT...AT 25.0 FEET...HOMES ALONG EAST WESTVILLE AVENUE WILL BEGIN TO FLOOD. FOWLER PARK WILL START TO FLOOD. && LAT...LON 3120 8575 3114 8586 3099 8588 3099 8580 3112 8578 3120 8566 $$ FLC059-133-120043- /O.EXT.KTAE.FL.W.0030.000000T0000Z-140416T0112Z/ /CARF1.1.ER.140409T1036Z.140412T1800Z.140415T1912Z.NO/ 744 PM CDT THU APR 10 2014 THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER NEAR CARYVILLE (US 90). * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM THURSDAY THE STAGE WAS 13.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.5 FEET BY SATURDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EARLY AFTERNOON. * IMPACT...AT 16.0 FEET...HIGHWAY 279 SOUTH OF CARYVILLE WILL BE CUT OFF. SEVERAL FISH CAMPS...RESIDENTIAL AREAS AND ADDITIONAL RURAL ROADS IN THE AREA WILL BE FLOODED. && LAT...LON 3099 8588 3085 8591 3077 8589 3070 8592 3070 8581 3099 8580 $$ FLC131-120043- /O.EXT.KTAE.FL.W.0031.140411T0712Z-000000T0000Z/ /BRUF1.2.ER.140411T0712Z.140414T1200Z.000000T0000Z.NO/ 744 PM CDT THU APR 10 2014 THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20). * FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM THURSDAY THE STAGE WAS 12.2 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 16.4 FEET BY MONDAY MORNING. * IMPACT...AT 16.5 FEET...MAJOR FLOODING OCCURS ALONG THE EAST AND WEST BANKS OF THE CHOCTAHATCHEE RIVER FROM NEAR THE CONFLUENCE WITH HOLMES CREEK TO THE GULF OF MEXICO AFFECTING MANY HOMES AND FISHING CAMPS. && LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581 $$
212 WGUS82 KTAE 111430 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1030 AM EDT FRI APR 11 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... CHOCTAWHATCHEE RIVER AT GENEVA (SR 52) AFFECTING GENEVA COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... CHOCTAWHATCHEE RIVER NEAR CARYVILLE (US 90) AFFECTING HOLMES AND WASHINGTON COUNTIES CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20) AFFECTING WALTON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC061-120645- /O.EXT.KTAE.FL.W.0033.000000T0000Z-140412T0645Z/ /GNVA1.1.ER.140409T2235Z.140410T2100Z.140412T0045Z.NO/ 930 AM CDT FRI APR 11 2014 THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER AT GENEVA (SR 52). * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM FRIDAY THE STAGE WAS 24.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 23.0 FEET...MINOR LOWLAND FLOODING BEGINS. && LAT...LON 3120 8575 3114 8586 3099 8588 3099 8580 3112 8578 3120 8566 $$ FLC059-133-121430- /O.EXT.KTAE.FL.W.0030.000000T0000Z-140416T0400Z/ /CARF1.1.ER.140409T1036Z.140412T0000Z.140415T2200Z.NO/ 930 AM CDT FRI APR 11 2014 ...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER NEAR CARYVILLE (US 90). * UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM FRIDAY THE STAGE WAS 14.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.3 FEET BY LATE TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY AFTERNOON. * IMPACT...AT 16.0 FEET...HIGHWAY 279 SOUTH OF CARYVILLE WILL BE CUT OFF. SEVERAL FISH CAMPS...RESIDENTIAL AREAS AND ADDITIONAL RURAL ROADS IN THE AREA WILL BE FLOODED. && LAT...LON 3099 8588 3085 8591 3077 8589 3070 8592 3070 8581 3099 8580 $$ FLC131-121430- /O.CON.KTAE.FL.W.0031.000000T0000Z-000000T0000Z/ /BRUF1.2.ER.140411T1115Z.140414T0600Z.000000T0000Z.NO/ 930 AM CDT FRI APR 11 2014 THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20). * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM FRIDAY THE STAGE WAS 13.1 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.8 FEET BY MONDAY MORNING THEN BEGIN FALLING. * IMPACT...AT 16.5 FEET...MAJOR FLOODING OCCURS ALONG THE EAST AND WEST BANKS OF THE CHOCTAHATCHEE RIVER FROM NEAR THE CONFLUENCE WITH HOLMES CREEK TO THE GULF OF MEXICO AFFECTING MANY HOMES AND FISHING CAMPS. && LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581 $$
245 WGUS82 KTAE 120050 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 850 PM EDT FRI APR 11 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... FLORIDA... CHOCTAWHATCHEE RIVER AT GENEVA (SR 52) AFFECTING GENEVA COUNTY CHOCTAWHATCHEE RIVER NEAR CARYVILLE (US 90) AFFECTING HOLMES AND WASHINGTON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20) AFFECTING WALTON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC061-120835- /O.EXT.KTAE.FL.W.0033.000000T0000Z-140412T0835Z/ /GNVA1.1.ER.140409T2235Z.140410T2100Z.140412T0235Z.NO/ 750 PM CDT FRI APR 11 2014 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER AT GENEVA (SR 52). * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM FRIDAY THE STAGE WAS 23.2 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 23.0 FEET...MINOR LOWLAND FLOODING BEGINS. && LAT...LON 3120 8575 3114 8586 3099 8588 3099 8580 3112 8578 3120 8566 $$ FLC059-133-130050- /O.EXT.KTAE.FL.W.0030.000000T0000Z-140416T0900Z/ /CARF1.1.ER.140409T1036Z.140412T0600Z.140416T0300Z.NO/ 750 PM CDT FRI APR 11 2014 ...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER NEAR CARYVILLE (US 90). * UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:01 PM FRIDAY THE STAGE WAS 14.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY BEFORE MIDNIGHT. * IMPACT...AT 12.0 FEET...EXTENSIVE LOWLAND FLOODING WILL OCCUR. && LAT...LON 3099 8588 3085 8591 3077 8589 3070 8592 3070 8581 3099 8580 $$ FLC131-130050- /O.CON.KTAE.FL.W.0031.000000T0000Z-000000T0000Z/ /BRUF1.2.ER.140411T1115Z.140414T0600Z.000000T0000Z.NO/ 750 PM CDT FRI APR 11 2014 THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20). * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:01 PM FRIDAY THE STAGE WAS 14.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.7 FEET BY EARLY MONDAY MORNING THEN BEGIN FALLING. * IMPACT...AT 14.0 FEET...FLOOD WATERS IMPACT STORAGE AREAS UNDERNEATH ON THE EAST AND WEST BANKS OF THE CHOCTAWHATCHEE RIVER NEAR BRUCE. && LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 9, 7:55 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 9, 7:55 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
855 PM EDT Wed Apr 9 2014
.Near Term [Rest of Tonight]...
Forecast appears to be on track for the remainder of tonight.
Expect winds to go calm as a surface ridge slides in from the east
this evening. A dry air mass in place and optimal radiational
cooling will allow lows to dip into the low to mid 40s tonight.
&&
.Aviation...
[Through 00Z Friday] VFR conditions expected at all terminals.
Northerly winds will become southerly by Thursday morning.
&&
.Prev Discussion [303 PM EDT]...
.Short Term [Tonight Through Friday]...
The flow aloft is forecast to remain zonal through the rest of the
work week. At the surface, high pressure will slide eastward and
park over the Western Atlantic. This combination will keep the
weather dry with temperatures near seasonal normals (highs in
upper 70s/lower 80s and lows in the upper 40s/lower 50s).
.Long Term [Friday Night Through Wednesday]...
The beginning of the period starts with zonal flow aloft,
transitioning into a ridging pattern early Sunday keeping
conditions benign. The next chance for rain will take place Monday
afternoon as the next upper trough approaches, with PoPs
remaining in the 30s and 40s through Wednesday morning. Although
the GFS and Euro handle the upper level patterns around this time
differently, they generally agree on the timing of rain and
thunderstorms. Temperatures will remain average for the time of
year until Tuesday when highs will drop about 10 degrees across
the area into the lower 70s.
.Marine...
Winds and seas will continue diminish overnight as high pressure
builds over the waters. With high pressure forecast to remain in
place, winds and seas will remain low through the weekend.
.Fire Weather...
Drier conditions will be in place on Thursday with relative
humidities in the afternoon dropping into the low to mid 20
percent range. While the duration criteria will be met in Florida,
the ERC values are quite low (with the exception of Leon/Wakulla).
Similarly, in GA/AL relative humidity values will approach/exceed
critical levels, but other required criteria will not be met. The
airmass will slowly moisten on Friday and throughout the weekend,
thus red flag conditions are not expected for the next several
days.
.Hydrology...
Crests are in progress or will happen shortly across Southern
Alabama within the upper portions of the Choctawhatchee and Pea
River basins. Ariton and Newton both reached moderate flood levels
in this event and will drop into the minor flood category tonight.
Geneva should crest on Thursday morning and will be very near
flood stage.
Further downstream at Caryville and Bruce, the Choctawhatchee
will continue rising with Caryville reaching its crest on Friday
evening just below moderate flood levels. It will still take a few
days for the crest wave to reach Bruce. Bruce should reach flood
stage by Friday evening. The latest forecast shows an eventual
crest near 16.3 feet, which is just below major flood stage. This
forecast may change, depending on further measurement of routed
flows from upstream sources, so there is potential for Bruce to
eventually crest just above major flood stage by Tuesday of next
week.
The Chattahoochee/Apalachicola River continues to rise downstream
of Columbia Lock/Dam, while releases upstream of these points have
largely stabilized. Inflows into Lake Seminole continue to require
releases nearing 10kcfs from Woodruff, which places the
Apalachicola just downstream of the dam very near flood stage.
These releases also will result in Blountstown cresting as high as
23 feet by Friday night. The latest release schedule does indicate
that flows should begin to stabilize around the 10kcfs level out
of Woodruff, thus using current release schedules from Woodruff,
moderate flooding is not anticipated at Blountstown.
The Flint will continue rising downstream of Albany. Newton
should stay below flood stage, but further downstream at
Bainbridge, the combination of high flows off the Ichawaynochaway
and routed flows from the Flint should result in minor flood
levels there by Friday.
In the Ochlockonee River, Thomasville and Concord have been
rising fast today with a little more water in the system than
anticipated. However, there still doesn't appear to be quite
enough to result in flood stages being met above Lake Talquin -
though Concord will be close.
Elsewhere, the Withlacoochee at Valdosta appears to be cresting a
foot below flood stage. For the Suwannee, while high flows are
coming in from the Upper Suwannee, inflows from the Alapaha and
Withlacoochee will not be sufficient to result in any flooding
along the Middle Suwannee River points through the first of the
week.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 43 78 43 79 52 / 0 0 0 0 0
Panama City 48 74 54 77 59 / 0 0 0 0 0
Dothan 44 78 48 79 53 / 0 0 0 0 0
Albany 43 79 46 81 53 / 0 0 0 0 0
Valdosta 43 78 47 81 53 / 0 0 0 0 0
Cross City 44 79 47 81 53 / 0 0 0 0 0
Apalachicola 48 72 52 74 58 / 0 0 0 0 0
&&
.TAE Watches/Warnings/Advisories...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Thursday for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...WALSH/WOOL
SHORT TERM...CAMP
LONG TERM...CAMP/HELLER
AVIATION...WALSH/HARRIGAN
MARINE...CAMP
FIRE WEATHER...GODSEY
HYDROLOGY...GODSEYNearby
River Flood Warnings in Alabama, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.